Alert archive / Missouri / River Flood Warnings in 2009

River Flood Warning 276, NWS St. Louis, MO

December 25, 2009Marion County, Missouri

NWS St. Louis, MO issued this river flood warning at Dec 25, 2009, 7:41 AM CST for Marion County, Missouri. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Dec 25, 2009, 7:41 AM CST (13:41 UTC)
Expired
Dec 25, 2009, 7:32 PM CST
In force
12 hr
Issued by
NWS St. Louis, MO
Flood severity
Minor

County Marion County, MO

The radar

The St Louis radar (KLSX), 147 km from the middle of the area, began a volume at 13:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point North River (MO) at Palmyra (PALM7). The gauge peaked at 13.84 ft at Dec 25, 2009, 8:00 AM CST.

actionminormoderate101512/2512/2612/27
Action stage
11 ft
Minor stage
13 ft
Moderate stage
16 ft
Major stage
22 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05501000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS43 KLSX 251341
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
741 AM CST FRI DEC 25 2009

...THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVER IN MISSOURI... 


  NORTH RIVER AT PALMYRA AFFECTING MARION COUNTY


PRECAUTIONARY/PREPAREDNESS ACTIONS...

.THIS FLOOD WARNING IS A RESULT OF UP TO 2.00 INCHES OF PRECIPITATION 
RECEIVED THE PAST 48 HOURS...WITH LOCALLY HIGHER AMOUNTS IN SOME 
LOCATIONS...WITH UNDER 0.25 INCH OF ADDITIONAL RAIN EXPECTED IN THE 
NEXT 24 HOURS...

THE NATIONAL WEATHER SERVICE WILL MONITOR THIS SITUATION AND ISSUE 
FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS CHANGE.

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

&&

MOC127-261341-
/O.NEW.KLSX.FL.W.0276.091225T1341Z-091227T0400Z/
/PALM7.1.ER.091225T1006Z.091225T1800Z.091226T0400Z.NO/
741 AM CST FRI DEC 25 2009

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A 

* FLOOD WARNING FOR 
  THE NORTH RIVER AT PALMYRA.
* UNTIL SATURDAY EVENING.
* AT  6:45 AM FRIDAY THE STAGE WAS 13.7 FEET. 
* FLOOD STAGE IS 13.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 14.0 FEET BY THIS
  AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE TONIGHT.
* IMPACT...AT 14.0 FEET...MARION COUNTY RD 341 NORTH OF PALMYRA 
  INUNDATED. SIGNIFICANT AGRICULTURAL LAND FLOODING...RIGHT BANK.
* IMPACT...AT 13.5 FEET...COUNTY ROAD 333, EAST OF PALMYRA, BEGINS TO 
  FLOOD.
* IMPACT...AT 13.0 FEET...FLOOD STAGE.  MINOR FLOODING BEGINS.

$$

&&
                   FLD  LATEST              7AM FORECAST
LOCATION           STG  OBS STG   12/26  12/27  12/28  12/29  12/30

NORTH RIVER
  PALMYRA          13   13.73      12.2    9.1    6.8    5.6    5.3
4 follow-up statements
000 
WGUS83 KLSX 251641
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
1041 AM CST FRI DEC 25 2009

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
MISSOURI...
 
  CUIVRE RIVER NEAR TROY AFFECTING LINCOLN COUNTY 

  NORTH RIVER AT PALMYRA AFFECTING MARION COUNTY 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.THIS FLOOD WARNING IS A RESULT OF UPWARDS OF 2.00 INCHES OF 
PRECIPITATION THE PAST 24 HOURS WITH LOCALLY HIGHER AMOUNTS IN SOME 
LOCATIONS...WITH LITTLE ADDITIONAL RAINFALL FORECAST IN THE NEXT 
24 HOURS...

THE NATIONAL WEATHER SERVICE WILL MONITOR THIS SITUATION AND ISSUE 
FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS CHANGE.

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

&&

MOC113-261641-
/O.EXT.KLSX.FL.W.0270.000000T0000Z-091227T1330Z/
/TRYM7.1.ER.091224T0124Z.091225T1800Z.091226T1330Z.NO/
1041 AM CST FRI DEC 25 2009

THE FLOOD WARNING CONTINUES FOR
  THE CUIVRE RIVER NEAR TROY.
* UNTIL SUNDAY MORNING.
* AT 10:00 AM FRIDAY THE STAGE WAS 24.8 FEET. 
* FLOOD STAGE IS 21.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 24.8 FEET BY THIS
  AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE SATURDAY MORNING.
* IMPACT...AT 25.0 FEET...MODERATE FLOODING BEGINS...SIGNIFICANT 
  AGRICULTURAL LAND IS INUNDATED.

$$

MOC127-261640-
/O.CON.KLSX.FL.W.0276.000000T0000Z-091227T0400Z/
/PALM7.1.ER.091225T1006Z.091225T1800Z.091226T0400Z.NO/
1041 AM CST FRI DEC 25 2009

THE FLOOD WARNING CONTINUES FOR
  THE NORTH RIVER AT PALMYRA.
* UNTIL SATURDAY EVENING.
* AT  9:30 AM FRIDAY THE STAGE WAS 13.8 FEET. 
* FLOOD STAGE IS 13.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 14.0 FEET BY THIS
  AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE TONIGHT.
* IMPACT...AT 14.0 FEET...MARION COUNTY RD 341 NORTH OF PALMYRA 
  INUNDATED. SIGNIFICANT AGRICULTURAL LAND FLOODING...RIGHT BANK.

$$

&&
                   FLD  LATEST              7AM FORECAST
LOCATION           STG  OBS STG   12/26  12/27  12/28  12/29  12/30

CUIVRE RIVER
  TROY             21   24.79      21.8   13.0    9.8    8.7    8.2

NORTH RIVER
  PALMYRA          13   13.80      12.2    9.1    6.8    5.6    5.3
000 
WGUS83 KLSX 251844
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
1244 PM CST FRI DEC 25 2009

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
MISSOURI...

 
  NORTH FABIUS RIVER NEAR EWING AFFECTING LEWIS COUNTY 

  NORTH RIVER AT PALMYRA AFFECTING MARION COUNTY 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

.THIS FLOOD WARNING IS A RESULT OF 2.00 TO 3.00 INCHES OF PRECIPITATION 
RECEIVED OVER THE PAST 48 HOURS...WITH LITTLE ADDITIONAL ACCUMULATION 
EXPECTED...

THE NATIONAL WEATHER SERVICE WILL MONITOR THIS SITUATION AND ISSUE 
FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS CHANGE.

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

&&

MOC111-261844-
/O.EXT.KLSX.FL.W.0277.091225T1958Z-091228T0700Z/
/EWNM7.1.ER.091225T1958Z.091226T1200Z.091227T0700Z.NO/
1244 PM CST FRI DEC 25 2009

THE FLOOD WARNING CONTINUES FOR
  THE NORTH FABIUS RIVER NEAR EWING.
* UNTIL LATE SUNDAY NIGHT.
* AT 11:30 AM FRIDAY THE STAGE WAS 10.6 FEET. 
* FLOOD STAGE IS 11.0 FEET. 
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY THIS AFTERNOON AND CONTINUE TO
  RISE TO NEAR 12.0 FEET BY SATURDAY MORNING. THE RIVER WILL FALL 
  BELOW FLOOD STAGE BY EARLY SUNDAY MORNING.

$$

MOC127-261843-
/O.EXT.KLSX.FL.W.0276.000000T0000Z-091226T2010Z/
/PALM7.1.ER.091225T1006Z.091225T1430Z.091225T2010Z.NO/
1244 PM CST FRI DEC 25 2009

THE FLOOD WARNING CONTINUES FOR
  THE NORTH RIVER AT PALMYRA.
* UNTIL SATURDAY AFTERNOON.
* AT 11:30 AM FRIDAY THE STAGE WAS 13.4 FEET. 
* FLOOD STAGE IS 13.0 FEET. 
* MINOR FLOODING IS OCCURRING.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  THIS AFTERNOON.
* IMPACT...AT 13.5 FEET...COUNTY ROAD 333, EAST OF PALMYRA, BEGINS TO 
  FLOOD.

$$

&&
                   FLD  LATEST              7AM FORECAST
LOCATION           STG  OBS STG   12/26  12/27  12/28  12/29  12/30

NORTH FABIUS RIVER
  EWING            11   10.63      12.0   10.5    8.1    6.5    5.7

NORTH RIVER
  PALMYRA          13   13.35      10.1    7.6    6.5    5.2    5.0
000 
WGUS83 KLSX 260130
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
730 PM CST FRI DEC 25 2009

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVER IN MISSOURI...
 
        NORTH RIVER AT ...PALMYRA AFFECTING ...MARION COUNTY

              PRECAUTIONARY/PREPAREDNESS ACTIONS


THE NATIONAL WEATHER SERVICE WILL CONTINUE TO ISSUE FOLLOW UP STATEMENTS 
AS CONDITIONS OR FORECASTS CHANGE.

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

&&

MOC127-260200-
/O.CAN.KLSX.FL.W.0276.000000T0000Z-091226T2010Z/
/PALM7.1.ER.091225T1006Z.091225T1430Z.091225T1823Z.NO/
730 PM CST FRI DEC 25 2009

THE FLOOD WARNING IS CANCELLED FOR
  THE NORTH RIVER AT PALMYRA.
* AT 6:30 PM FRIDAY THE STAGE WAS 9.7 FEET. 
* FLOOD STAGE IS 13.0 FEET. 
* FELL BELOW FLOOD STAGE AT 12:23 PM FRIDAY.
* FORECAST...THE RIVER WILL FALL TO 5.5 FEET BY SUNDAY MORNING.


$$

&&
                   FLD  LATEST              7AM FORECAST
LOCATION           STG  OBS STG   12/26  12/27  12/28  12/29  12/30

NORTH RIVER
  PALMYRA          13    9.73       7.5    5.5    5.2    5.0    5.0
000 
WGUS83 KLSX 260132 CCA
FLSLSX

FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
732 PM CST FRI DEC 25 2009

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVER IN MISSOURI...
 
        NORTH RIVER AT ...PALMYRA AFFECTING ...MARION COUNTY

              PRECAUTIONARY/PREPAREDNESS ACTIONS

THIS WILL BE THE LAST FLOOD STATEMENT WRITTEN FOR THIS POINT.


SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

&&

MOC127-260200-
/O.CAN.KLSX.FL.W.0276.000000T0000Z-091226T2010Z/
/PALM7.1.ER.091225T1006Z.091225T1430Z.091225T1823Z.NO/
732 PM CST FRI DEC 25 2009

THE FLOOD WARNING IS CANCELLED FOR
  THE NORTH RIVER AT PALMYRA.
* AT 6:30 PM FRIDAY THE STAGE WAS 9.7 FEET. 
* FLOOD STAGE IS 13.0 FEET. 
* FELL BELOW FLOOD STAGE AT 12:23 PM FRIDAY.
* FORECAST...THE RIVER WILL FALL TO 5.5 FEET BY SUNDAY MORNING.


$$

&&
                   FLD  LATEST              7AM FORECAST
LOCATION           STG  OBS STG   12/26  12/27  12/28  12/29  12/30

NORTH RIVER
  PALMYRA          13    9.73       7.5    5.5    5.2    5.0    5.0

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Dec 25, 5:51 AM CST, 1 hour 50 minutes earlier.

Area forecast discussion, Dec 25, 5:51 AM CST, 1 hour 50 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
551 AM CST FRI DEC 25 2009

.DISCUSSION...
/447 AM CST FRI DEC 25 2009/

SFC LOW CENTER OF THE CHRISTMAS STORM OF 2009 HAS PUSHED FROM THE
OZARKS TO N OF IRK OVER THE PAST FEW HOURS...WITH A HUGE EWD
SURGE OF COLD AIR OCCURING IN THE WAKE OF THE LOW. TRYING TO
REFLECT RATHER CHAOTIC PRECIP TRENDS ACROSS THE CWA...AND SPECIFIC
TEMP TRENDS WITH SUCH AN EXTREME TEMP GRADIENT...ARE CERTAINLY THE
PRIMARY CONCERNS FOR EARLY TODAY.

VERY HEAVY DEF ZONE SNOWFALL BECAME ANCHORED JUST E OF KC METRO
AREA DURING THE PREDAWN HOURS.  ANIMATION OF REGIONAL RADAR LOOP
AS WELL AS IR PICS INDICATE THAT THIS BAND HAS WEAKENED A BIT AND
IS TRANSLATING ALMOST DUE N AS IT LIFTS/REFORMS OVER W IA.  LATEST
00Z AND 06Z MODEL GUIDANCE SUGGESTS THAT THIS TREND WILL CONTINUE
DURING THE MORNING...WITH PERHAPS THE E FRINGES JUST BRUSHING NE
AND CENTRAL MO.  BECAUSE OF THIS...IT CERTAINLY APPEARS THAT
SNOWFALL AMOUNTS WILL BE FAIRLY MINIMAL..PROBABLY NO MORE THAN AN
INCH FROM NEAR EDINA TO NEAR COU.

MEANWHILE...DRY SLOT WRAPPING ARND THE UPPER LOW OVER S MO
HAS CAUSED A BIG DECREASE IN PRECIP ACROSS MUCH OF CNTRL AND
EASTERN MO DURING THE PREDAWN HOURS...ALTHOUGH SPOTTY PRECIP
SHOULD CONTINUE TO REFORM IN THIS AREA. THE LIGHT AND SPOTTY
NATURE OF THIS PRECIP SHOULD KEEP ANY SNOWFALL ACCUMULATIONS OVER
EASTERN MISSOURI AND SOUTHERN ILLINOIS VERY MINOR AS THE COLD AIR
SURGES EAST IN THE WAKE OF THE SFC LOW DURING THE MORNING.

CERTAINLY...ONCE THE COLD AIR ARRIVES TEMP TRENDS THROUGHOUT MOST OF
THE DAY AND IN MOST AREAS WILL BE STEADILY DOWNHILL.
HOWEVER...GIVEN WHAT SHOULD BE A VERY COLD START TO THE DAY OVER MID
MO...WE MAY SEE TEMPS LEVEL OFF OR PERHAPS CLIMB A DEGREE OR TWO BY
MID AFTERNOON IN THIS AREA. USED A COMBO OF THE LATEST RUC 2M AND 06Z
NAM 2M TEMPS AS A FIRST APPROXIMATION FOR HOURLY TEMP TRENDS.

LATER THIS AFTERNOON AND TONIGHT...MODELS ARE IN GOOD AGREEMENT THAT
AFOREMENTIONED UPPER LOW WILL LIFT INTO IOWA...AND SLOWLY MERGE WITH
SECONDARY LOW CURRENTLY DROPPING THROUGH PLAINS.   THIS COMBINED
SYSTEM WILL THEN TAKE UP RESIDENCE OVER THE UPPER MISSISSIPPI VALLEY
FOR THE REMAINDER OF THE WEEKEND...WITH A SERIES OF SHORTWAVES
FORCAST TO ROTATE AROUND THE LOW.  NET RESULT SHOULD MEAN A
PROLONGED THREAT OF SNOW THROUGH SATURDAY AND INTO SATURDAY
NIGHT...WITH THE BEST THREAT FOR SNOW ALG AND ESPECIALLY NORTH OF
THE I-70 CORRIDOR WHERE DYNAMICS WILL BE THE STRONGEST.  THIS TREND
IS ALREADY NICELY REFLECTED IN CURRENT FORECASTS SO NO MAJOR CHANGES
REQUIRED.

AFTER THE PASSAGE OF THE COLD FRONT EARLY THIS MORNING TEMPS WILL
CERTAINLY BE BELOW NORMAL FOR THE REMAINDER OF THE WEEKEND.
HOWEVER...DID NOT ALLOW TEMPS TO FALL TOO FAR FOR TONIGHT...AS
MODELS ACTUALLY INDICATE A BIT OF WARM ADVECTION OCCURRING ON THE S
SIDE OF THE OCCLUDING STORM SYSTEM.

TRUETT

&&

.AVIATION...
/540 AM CST FRI DEC 25 2009/

FOR THE 12Z TAFS...
A COUPLE OF THINGS TO WATCH OUT FOR THIS MORNING...FIRST WILL BE
RAPIDLY FALLING TEMPERATURES AND STRONG WEST-SOUTHWEST WINDS
BEHIND THE COLD FRONT WHICH IS MOVING THROUGH THE REGION.
TEMPERATURES WILL QUICKLY FALL BELOW FREEZING AFTER FROPA WHICH
WILL CAUSE ANY WATER REMAINING ON RUNWAYS/TAXIWAYS/RAMPS TO FREEZE
RAPIDLY. ADDITIONALLY...THE STRONG WEST-SOUTHWEST WINDS WILL CAUSE
CROSSWIND ISSUES ON ANY NORTHWEST/SOUTHEAST RUNWAYS.

SECOND...SCATTERED SNOW SHOWERS WILL BE ONGOING BEHIND THE FRONT
TODAY AND AT LEAST PART OF TONIGHT. PREVAILING CIGS WILL LIKELY BE LOW
MVFR...AND VSBYS SHOULD BE 6SM OR ABOVE. HOWEVER...HEAVIER SNOW
SHOWERS COULD BRING CIGS AND VSBYS DOWN TO IFR RANGE FOR BRIEF
PERIODS.

CARNEY

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Dec 25, 4:41 AM CST, 3 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
441 AM CST FRI DEC 25 2009

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-261045-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS-
SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-
CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN-
ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON-
ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
441 AM CST FRI DEC 25 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

AREAS OF SNOW WILL PUSH ACROSS THE AREA TODAY AND TONIGHT.
ACCUMULATIONS IN THE 1 TO 2 INCH RANGE WILL BE POSSIBLE BY LATE
TONIGHT ALONG AND WEST OF A COLUMBIA...QUINCY LINE....WITH LITTLE
IF ANY ACCUMULATION ELSEWHERE.

STRONG AND GUSTY WESTERLY WINDS WILL SWEEP ACROSS THE REGION
TODAY...WITH SUSTAINED SPEEDS OF 20 TO 25 MPH AND OCCASIONAL GUSTS
IN THE 30 TO 40 MPH RANGE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE THREAT OF ACCUMULATING SNOW WILL LINGER FROM CENTRAL AND
NORTHEAST MISSOURI INTO WESTERN ILLINOIS ON SATURDAY AND SATURDAY
NIGHT...WITH ADDITIONAL ACCUMULATIONS OF AROUND AN INCH POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO REPORT ANY ACCUMULATING SNOWFALL THAT
THEY OBSERVE...OR WIND GUSTS IN EXCESS OF 40 MPH.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1

TRUETT

In the hours before

Special weather statement, Dec 25, 4:31 AM CST, 3 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
431 AM CST FRI DEC 25 2009

ILZ058-059-079-095>102-MOZ036-052-061-063>065-074-075-085-251500-
GREENE IL-MACOUPIN IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-PIKE-
LINCOLN-ST. CHARLES-ST. LOUIS-ST. LOUIS CITY-JEFFERSON-
ST. FRANCOIS-STE. GENEVIEVE-MADISON-
INCLUDING THE CITIES OF...CHESTER...QUINCY...EDWARDSVILLE...
BELLEVILLE...BOWLING GREEN...ST CHARLES...ST LOUIS...FARMINGTON
431 AM CST FRI DEC 25 2009

...RAPID FREEZING OF WATER ON ROADS LIKELY AS STRONG COLD FRONT
MOVES THROUGH THE AREA...

A VERY STRONG COLD FRONT IS MOVING THROUGH THE AREA. TEMPERATURES
ARE FALLING AT A RATE OF 10 DEGREES OR MORE PER HOUR. THIS WILL
LIKELY CAUSE RAPID FREEZING OF ANY WATER WHICH AS ACCUMULATED ON
AREA ROADS...BRIDGES...OVERPASSES...SIDEWALKS...AND OTHER EXPOSED
SURFACES. THIS WILL CAUSE BLACK ICE CONDITIONS...AND COULD MAKE
DRIVING EXTREMELY HAZARDOUS. BE PREPARED FOR RAPIDLY CHANGING ROAD
CONDITIONS. WATCH FOR WET ROADS WHICH WILL LIKELY FREEZE VERY
RAPIDLY AS TEMPERATURES DROP. ALLOW FOR EXTRA STOPPING DISTANCE AND
SLOW DOWN APPROPRIATELY FOR TURNS AND CURVES IN THE ROAD.

CARNEY
Special weather statement, Dec 25, 4:32 AM CST, 3 hours 9 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE ST LOUIS MO
432 AM CST FRI DEC 25 2009

ILZ058-059-079-095>102-MOZ036-052-061-063>065-074-075-085-251515-
GREENE IL-MACOUPIN IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-PIKE-
LINCOLN-ST. CHARLES-ST. LOUIS-ST. LOUIS CITY-JEFFERSON-
ST. FRANCOIS-STE. GENEVIEVE-MADISON-
INCLUDING THE CITIES OF...CHESTER...QUINCY...EDWARDSVILLE...
BELLEVILLE...BOWLING GREEN...ST CHARLES...ST LOUIS...FARMINGTON
432 AM CST FRI DEC 25 2009

...RAPID FREEZING OF WATER ON ROADS LIKELY AS STRONG COLD FRONT
MOVES THROUGH THE AREA...

A VERY STRONG COLD FRONT IS MOVING THROUGH THE AREA. TEMPERATURES
ARE FALLING AT A RATE OF 10 DEGREES OR MORE PER HOUR. THIS WILL
LIKELY CAUSE RAPID FREEZING OF ANY WATER WHICH HAS ACCUMULATED ON
AREA ROADS...BRIDGES...OVERPASSES...SIDEWALKS...AND OTHER EXPOSED
SURFACES. THIS WILL CAUSE BLACK ICE CONDITIONS...AND COULD MAKE
DRIVING EXTREMELY HAZARDOUS. BE PREPARED FOR RAPIDLY CHANGING ROAD
CONDITIONS. WATCH FOR WET ROADS WHICH WILL LIKELY FREEZE VERY
RAPIDLY AS TEMPERATURES DROP. ALLOW FOR EXTRA STOPPING DISTANCE AND
SLOW DOWN APPROPRIATELY FOR TURNS AND CURVES IN THE ROAD.

CARNEY

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 24, 9:22 PM CSTAreal Flood WarningLSXMadison11 hr
Dec 24, 11:30 PM CSTAreal Flood AdvisoryLSXJefferson, Saint Charles, Saint Louis, City of Saint Louis6 hr
Dec 25, 10:38 AM CSTRiver Flood WarningLSXLewis45 hr

Nearby

River Flood Warnings in Missouri, 2009Every river flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.